Alert archive / Pennsylvania / Special Weather Statements in 2017
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 1, 2017, 8:05 PM EDT for Elk County, Pennsylvania. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2017, 8:05 PM EDT (00:05 UTC)
- Expired
- Jul 1, 2017, 8:30 PM EDT
- In force
- 25 min
- Issued by
- NWS State College, PA
County Elk County, PA
The radar
The State College radar (KCCX), 97 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
506
WWUS81 KCTP 020005
SPSCTP
Special Weather Statement
National Weather Service State College PA
805 PM EDT SAT JUL 1 2017
PAZ010-020030-
Elk PA-
805 PM EDT SAT JUL 1 2017
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ELK COUNTY UNTIL 830 PM
EDT...
At 804 PM EDT, Doppler radar indicated a strong thunderstorm near
Marienville, moving east at 40 mph.
Dime size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Ridgway, St. Marys, Johnsonburg, Brandy Camp, Portland Mills, East
Branch Dam and Kersey.
LAT...LON 4142 7909 4143 7906 4145 7906 4145 7898
4144 7896 4155 7895 4156 7853 4129 7856
4134 7890 4137 7897 4135 7902 4136 7910
4141 7910
TIME...MOT...LOC 0004Z 274DEG 36KT 4146 7906
$$
La CorteWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 5:41 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 1, 5:41 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service State College PA 541 PM EDT Sat Jul 1 2017 .SYNOPSIS... A cold front will move through the region late today bringing break in the humidity for the second half of the weekend into early next week. Summertime heat and humidity will return later in the week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... The main squall line has moved east of the forecast area as of 530. RAP shows some lingering CAPE over the region as the sun broke out behind the line and allowed for some airmass recovery. There is a new line of storms moving toward NW Pa from Lake Erie, and the HRRR marches this line into the Northern Mountains between about 7 and 9PM. Severe storms do not seem likely, but the still humid airmass could yet fuel additional downpours in a few locations. CAMs show the convection fading after sundown so most of the region should stay dry for most of the overnight. With the clearing skies, prior rain and very humid airmass, areas of fog look like a good bet later tonight. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... Sunday looks cooler than normal in the NW. But, it should be just a little warmer than normal in the SE thanks to a light downslope and a good amount of sunshine there. Can't rule out an aftn SHRA/TSRA in the north or the Laurels under the colder air aloft. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... The upper level trough will continue to move eastward Sunday night into Monday. Latest models have a quasi stationary boundary forming through Pennsylvania Monday into Tuesday. This could allow for showers along this line, though PWATS are low so lack of moisture is a concern for developing any showers. However there is a weak cold frontal boundary and coupled with daytime heating could allow for convection along this line Monday afternoon into Tuesday. There is good agreement on the position and movement of the trough which gives me some confidence that Tuesday through Wednesday should be dry due to SFC high pressure. The latter part of the work week should be more active with another trough swinging through the Southern Great lakes region and the OHIO valley. This could bring some showers and thunderstorms late Wednesday through Thursday. Temperatures will be around normal through the week with a drop in temperatures towards next weekend as the trough brings cooler northwesterly flow into the region. && .AVIATION /22Z SATURDAY THROUGH THURSDAY/... Band of heavy showers/storms have pushed east of central Pa early this evening with widespread VFR conditions noted at 21Z. Focus for the rest of the evening will be on another dying band of showers/thunderstorms working into the region ahead of a cold front over the Grt Lks. Linear extrapolation and HRRR support a brief vis reduction at KBFD sometime between 23Z-01Z as these storms move through. Further southeast, coverage will be more sparse, as the showers/storms weaken after sunset. Still, can't rule out a brief vis reduction at KIPT/KUNV/KJST late this evening. Main concern late tonight/early Sunday remains the possibility for a period of low cigs developing along the spine of the Appalachians between 09Z-13Z. Model soundings and SREF prob charts support about a 50 pct chance of reductions at KBFD and KJST. Otherwise, high pressure building over the region should ensure widespread VFR conditions for the rest of Sunday. .OUTLOOK... Mon...Isold PM Tstorm impacts possible southern 1/2 airspace. Tue...Isold PM Tstorm impacts possible southwest 1/3 airspace. Wed...Isold PM Tstorm impacts possible. Thu...Chance of showers and thunderstorms. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...La Corte NEAR TERM...Dangelo/La Corte/Martin SHORT TERM...Dangelo/Martin LONG TERM...Ceru/Martin AVIATION...Fitzgerald/Martin
Hazardous weather outlook, Jul 1, 5:19 PM EDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service State College PA 519 PM EDT Sat Jul 1 2017 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-022130- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 519 PM EDT Sat Jul 1 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There will be a Marginal Risk of severe thunderstorms associated with a cold front Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 1, 2:24 PM EDT, 5 hours 41 minutes before
Special Weather Statement
National Weather Service State College PA
224 PM EDT SAT JUL 1 2017
PAZ028-049>052-056>058-011900-
Perry PA-Union PA-Northumberland PA-Montour PA-Juniata PA-Dauphin PA-
Snyder PA-Schuylkill PA-
224 PM EDT SAT JUL 1 2017
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF PERRY...UNION...
NORTHUMBERLAND...MONTOUR...JUNIATA...DAUPHIN...SNYDER...AND
SCHUYLKILL COUNTIES UNTIL 300 PM EDT...
At 224 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Hummels Wharf to near Duncannon. Movement was
east at 30 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Northumberland, Sunbury, Shamokin, Lewisburg, Danville, Selinsgrove,
Milton, Mifflinburg, Shamokin Dam, Mooresburg, Kratzerville,
Marshallton, Klingerstown, Stonington, Trevorton, Port Trevorton,
Elysburg, Meiserville, Kreamer and Fairview-Ferndale.
LAT...LON 4052 7659 4048 7668 4042 7666 4042 7714
4101 7701 4103 7657 4100 7657 4096 7652
4088 7653 4088 7651 4085 7650 4084 7651
4082 7649
TIME...MOT...LOC 1824Z 266DEG 24KT 4085 7686 4043 7704
KFSpecial weather statement, Jul 1, 3:14 PM EDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service State College PA
314 PM EDT SAT JUL 1 2017
PAZ057-059-064>066-012015-
Lancaster-York-Adams-Lebanon-Dauphin-
314 PM EDT SAT JUL 1 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LANCASTER...
SOUTHEASTERN ADAMS...YORK...SOUTHEASTERN DAUPHIN AND LEBANON
COUNTIES...
At 314 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Harper Tavern to near Littlestown.
Movement was east at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Cornwall, Parkville, Red Lion, New Holland, Manheim, Weigelstown,
Dallastown, Hanover, Myerstown, Ephrata, Palmyra, Annville, Lebanon,
Lititz, Akron, Hummelstown, Millersville, Mount Joy, Willow Street
and Spry.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4042 7673 4041 7629 4014 7587 4010 7594
4004 7594 3996 7599 3987 7599 3985 7602
3981 7603 3973 7610 3974 7611 3972 7614
3972 7714
TIME...MOT...LOC 1914Z 275DEG 23KT 4039 7661 3972 7705
CeruSpecial weather statement, Jul 1, 3:18 PM EDT, 4 hours 47 minutes before
Special Weather Statement
National Weather Service State College PA
318 PM EDT SAT JUL 1 2017
PAZ058-011945-
Schuylkill PA-
318 PM EDT SAT JUL 1 2017
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL COUNTY UNTIL
345 PM EDT...
At 317 PM EDT, Doppler radar indicated a strong thunderstorm over
Pine Grove, moving east at 35 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Schuylkill Haven, Pottsville, Orwigsburg, Renningers, Pine Grove,
Donaldson, Tremont, Friedensburg, McKeansburg, Ravine, Auburn, Deer
Lake, Landingville, Newtown, Cressona, Lake Wynonah, Port Clinton,
Summit Station, Hegins and Penn State Schuylkill.
LAT...LON 4066 7593 4063 7600 4057 7602 4058 7604
4058 7607 4057 7608 4052 7626 4052 7634
4049 7643 4054 7651 4066 7650 4068 7593
TIME...MOT...LOC 1917Z 272DEG 31KT 4057 7641
KFSpecial weather statement, Jul 1, 4:21 PM EDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service State College PA
421 PM EDT SAT JUL 1 2017
PAZ066-012030-
Lancaster PA-
421 PM EDT SAT JUL 1 2017
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER COUNTY UNTIL
430 PM EDT...
At 421 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Churchtown to near Quarryville. Movement was
east at 25 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
New Holland, Wakefield, Quarryville, Terre Hill, Churchtown, Gap,
Paradise, Christiana, White Horse, Bowmansville, Kirkwood, Goodville,
Intercourse, Little Britain, Blue Ball and Georgetown.
LAT...LON 3977 7626 4022 7602 4022 7601 4014 7587
4010 7594 4004 7594 3996 7599 3987 7599
3987 7600 3985 7602 3981 7603 3980 7605
3976 7606 3976 7608 3974 7609
TIME...MOT...LOC 2021Z 268DEG 23KT 4016 7597 3985 7614
KFSpecial weather statement, Jul 1, 7:46 PM EDT, 19 minutes before
Special Weather Statement National Weather Service State College PA 746 PM EDT SAT JUL 1 2017 PAZ005-020000- McKean PA- 746 PM EDT SAT JUL 1 2017 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN COUNTY UNTIL 800 PM EDT... At 746 PM EDT, Doppler radar indicated a strong thunderstorm over Westline, moving east at 35 mph. Dime size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Westline, Cyclone, Kinzua Bridge State Park, Mount Jewett and Bradford Airport. LAT...LON 4174 7886 4183 7880 4184 7850 4167 7854 TIME...MOT...LOC 2346Z 269DEG 31KT 4177 7873 KF
Special weather statement, Jul 1, 8:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
805 PM EDT SAT JUL 1 2017
PAZ010-020030-
Elk PA-
805 PM EDT SAT JUL 1 2017
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ELK COUNTY UNTIL 830 PM
EDT...
At 804 PM EDT, Doppler radar indicated a strong thunderstorm near
Marienville, moving east at 40 mph.
Dime size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Ridgway, St. Marys, Johnsonburg, Brandy Camp, Portland Mills, East
Branch Dam and Kersey.
LAT...LON 4142 7909 4143 7906 4145 7906 4145 7898
4144 7896 4155 7895 4156 7853 4129 7856
4134 7890 4137 7897 4135 7902 4136 7910
4141 7910
TIME...MOT...LOC 0004Z 274DEG 36KT 4146 7906
La CorteNearby
Special Weather Statements in Pennsylvania, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.